MAUDE Adverse Event Report: LEICA BIOSYSTEMS NEWCASTLE LTD LEICA BIOSYSTEMS; ESTROGEN RECEPTOR CLONE 6F11 READY-TO-USE PRIMARY ANTIBODY FOR BOND¿

LEICA BIOSYSTEMS NEWCASTLE LTD LEICA BIOSYSTEMS; ESTROGEN RECEPTOR CLONE 6F11 READY-TO-USE PRIMARY ANTIBODY FOR BOND¿
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial investigations have uncovered that it is not the pa0151 product discordance that will have caused the possible incorrect treatment, but more the over scoring of another product manufactured by leica biosystems.Product ncl-l-cb11 was used to determine the her2 status of the patient sample in which the initial discrepancy was reported.A her2 score of 3+ was initially given and herceptin treatment prescribed.Further, post surgery testing (using a different product, roche 4b5) suggests a her2 status more in line with a 2+score, this indicates that further fish testing is required.Leica ncl-l-cb11 is a ce marked product to be used in a panel of antibodies.It is not designed or marketed for the use of her2 stratification.The recommended pretreatment is not being used in this case.Both the pretreatment and usage indicate off label use of this product.The cb11-l-ce is not listed in the u.S.Further fish testing is now being performed by the customer site to determine if the correct treatment has been prescribed.The fish result is currently unknown.It is not known why the initial pa0151 results differ, as information suggests that all controls performed as expected on all test runs.
 
Event or Problem Description
Leica biosystems (b)(4) ltd received a complaint for contradictory results being achieved with leica pa0151 on the same patient case.The complaint states that it is possible that incorrect treatment has been administered as a result.The patient has received herceptin treatment.No further information has been received.
 
Additional Manufacturer Narrative
Further investigation with the customer, to determine root cause of the discordant estrogen receptor result, identified that the customer had changed the staining protocol in august 2018.The protocol was amended by the customer to allow ease of use for other tests performed in parallel on the same bond instrument.After the protocol was amended in august 2018, leica biosystems had recommended the customer review all critical cases to determine if there was any impact to the original results.The patient cases were tested again according to the new protocol, the result was different from the original test.On 31st january, leica biosystems were informed that another patient has received a discordant result from estrogen receptor testing from a different batch of pa0151, batch number 61333.This patient did not receive any incorrect treatment, as the treatment plan was generated according to the other test results.The customer has not returned the product units as all units have been used.No further information about the original patient has been received.
 
Additional Manufacturer Narrative
The previous 'date of this report' was incorrectly stated as 29th november 2018.It should have stated 26th december 2018.The below information documents the data review.The patient has now been confirmed as her2 negative via fish, suggesting that an incorrect treatment has been received in the form of trastuzumab.This treatment looks to have been based on the her2 results and not as a result of the er, pa0151 initially reported as the issue in the complaint.Slide review: initial biopsy testing: on (b)(6) 2018.Er - 80%, pr negative, her2 (ncl-l-cb11) 3+.Customer surgery at external site, testing results show a discrepancy from the biopsy and so further testing was performed.Er negative, pr negative, her2 (roche 4b5) 1-2+.Repeat testing (using slides from original biopsy at original site): on (b)(6) 2018.Er negative (pr and cb11 not tested).Repeat testing (using recut slide from original biopsy at original site): on (b)(6) 2018.Er negative (pr and cb11 not tested).Product pretreatment used vs recommendations for use: ncl-l-cb11: laboratory - er2(20) @95, recommendation - no pretreatment, possible ph6 hier pa0151: laboratory - er2(20), recommendation - er1(20).The below information documents the data review and conclusion of the results seen by ospedale di esine.The patient has now been confirmed as her2 negative via fish, suggesting that an incorrect treatment has been received in the form of trastuzumab.This treatment looks to have been based on the her2 results and not as a result of the er, pa0151 initially reported as the issue in the complaint.Slide review: review of the ncl-l-cb11 data received is still suggestive of an off label use of the product as a ldt rather than in a panel of antibodies as the product is recommended for.Review of the data received from the field suggests that, on reflection/review of the initial cb11 slide, the pathologist would have noted a 2+ score rather than the 3+ score originally given, meaning an initial fish test should have been performed at the time of the initial biopsy.With regard to the pa0151 discrepancy, all reports suggest that the internal and external tissue controls used alongside the test tissue stained as expected, giving no indication as to why the discrepancy has been seen, this is also backed up from the review of the bond service logs and run events that did not show any issues.The difference in the initial 80% positivity score given to the pa0151 test is vastly different to the negative score that is now being seen.

Brand Name
LEICA BIOSYSTEMS
Common Device Name
ESTROGEN RECEPTOR CLONE 6F11 READY-TO-USE PRIMARY ANTIBODY FOR BOND¿
Manufacturer (Section D)
LEICA BIOSYSTEMS NEWCASTLE LTD
balliol business park west
benton lane
newcastle, NE12 8EW
UK  NE12 8EW
MDR Report Key8196243
Report Number3004859032-2018-00001
Device Sequence Number252618
Product Code MYA
UDI-Device Identifier05055331304575
UDI-Public(01)05055331304575(17)190319(10)60139
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2019
Device Model NumberN/A
Device Catalogue NumberPA0151
Device Lot Number60139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
11/29/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/23/2019
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR